MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the returned product consisted of an ffr comet pressure wire connected to the occ cable.The tip, device shaft and sensor port were examined for damage or any irregularities.The wire shaft showed kinks located 43cm and 53cm from the tip.There was peeled coating at these locations.The occ cable was connected to the ffr link for signal verification.The signal was not present as designed.Device analysis was conducted by inspecting the proximal end of the wire for any damage to the fiber optic.No damage was noticed.The sensor was inspected by viewing the sensor port to verify that the sensor was in the correct location.This sensor looked to be too far distal which would give the indication of the sensor being detached from the fiber optic cable.The wire was gently shaken to see if the sensor would move within the sensor housing and the sensor did move which verifies the sensor was detached from the fiber optic.The coefficient values were confirmed to be programmed.The wire was removed from the occ handle with no issues.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.Device analysis determined the condition of the returned device was consistent with the reported information of a pressure signal issue.The reported complaint of a pressure issue was confirmed.
 
Event or Problem Description
It was reported that signal issues occurred.During insertion of a comet pressure guidewire, a loss of signal occurred.It was noted that no pressure was displayed during insertion.The procedure was completed with another of the same device.No patient complications were reported in relation to this event.However, device returned and device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10750561
Report Number2134265-2020-14837
Device Sequence Number3006604
Product Code DXO
UDI-Device Identifier08714729904403
UDI-Public08714729904403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0025461475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2020
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1